MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-100LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, ias12-100lpi, 12 mm access port & palm grip obt w/bladeless optical tip, was being used during a laparoscopic surgery procedure on 11sep25 when it was reported, ¿during surgery, some kind of debris was found in the abdominal cavity, and when it was retrieved, it turned out to be a broken piece of the tip of the air seal trocar.The debris was retrieved, so it did not remain inside the body.".The procedure was reported as having been completed as planned with an unknown alternate device.There was no report of delay in the procedure.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
An examination of the returned used device ias12-100lpi found that a piece from the bottom of the ribbed trocar was broken off.The broken piece was not returned for evaluation.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4).Per the instructions for use, the user is advised to use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Direct the airseal access port¿s tip away from significant vessels and organs.Take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Do not use excessive downward force.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.Improper use can result in damage to or breakage of the access port.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device, ias12-100lpi, 12 mm access port & palm grip obt w/bladeless optical tip, was being used during a laparoscopic surgery procedure on (b)(6) 2025 when it was reported, ¿during surgery, some kind of debris was found in the abdominal cavity, and when it was retrieved, it turned out to be a broken piece of the tip of the air seal trocar.The debris was retrieved, so it did not remain inside the body.".The procedure was reported as having been completed as planned with an unknown alternate device.There was no report of delay in the procedure.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key23232351
Report Number3007305485-2025-00164
Device Sequence Number9830067
Product Code GCJ
UDI-Device Identifier10845854045640
UDI-Public(01)10845854045640(17)270923(10)202409234
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS12-100LPI
Device Lot Number202409234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic